Alabama, 2006

Hail in Alabama, April 26, 2006

April 26, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 26, 2:18 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 26, 2:18 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT WED APR 26 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
THE COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH THE FORECAST
AREA. AT 19Z THE FRONT WAS ON TOP OF TUSCALOOSA AND THROUGH
CULLMAN. OUT AHEAD OF THE FRONT THERE CONTINUES TO BE SCATTERED TO
NUMEROUS SHOWERS. THE LOCATIONS THE FRONT HAS PASSED THE
PRECIPITATION HAS ENDED. THIS WILL CONTINUE THROUGH THE NIGHTTIME
HOURS. A REAL FORECAST CHALLENGE CONTINUES TO BE POPS FOR TONIGHT.
WILL HAVE TO DEAL WITH LEFT OVER WEATHER FOR THIS ZONE PACKAGE.
AT THIS TIME HAVE ALL PRECIPITATION OUT OF CENTRAL ALABAMA BY 06Z.
DON/T EXPECT THE CLOUDS TO MOVE OUT QUITE AS RAPIDLY AS THE
ETA/GFS ARE ADVERTISING. ALSO ADDED SOME PATCHY FOG FOR THE
SOUTHEAST COUNTIES AFTER MIDNIGHT TONIGHT. IF THE CLOUDS DO CLEAR
OUT LIKE THE MODELS ADVERTISE THE OVERNIGHT LOWS COULD BE A
CATEGORY COLDER THAN FORECASTED.

THURSDAY AND FRIDAY...SKIES CLEAR OUT AND IT WILL FEEL COOLER THAN
THE LAST WEEK OR SO. AFTERNOON HIGHS WILL BE IN THE MIDDLE TO
UPPER 70S WHICH IS ACTUALLY CLOSE TO NORMAL FOR THIS TIME OF
YEAR. OVERNIGHT LOWS THURSDAY NIGHT WILL BE IN THE MIDDLE TO UPPER
40S.

FRIDAY NIGHT...THE CLOUDS WILL INCREASE IN ADVANCE OF THE NEXT
COLD FRONT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
THERE CONTINUES TO BE SOME TIMING ISSUES WITH THE WEEKEND FRONT.
THE ETA IS NOW THE SLOWER MODEL. THE GFS HAS THE PRECIPITATION
WITH THE FRONT COMING ACROSS THE AREA SATURDAY NIGHT AND OUT OF
CENTRAL ALABAMA SUNDAY AFTERNOON/EVENING. THE ETA KEEPS IT VERY
RAINY ON SUNDAY. THE NEXT DIFFERENCE IS THE STRENGTH OF THE SYSTEM.
THE GFS IS LEANING MORE TOWARD A HEAVY RAIN EVENT WITH ONLY
MARGINAL STRONG TO SEVERE. THE ETA IS MOST DEFINITELY STRONGER.
BOTH MODELS HAVE THE UPPER LEVEL SUPPORT BEHIND THE SURFACE FRONT
WHICH MEANS THE FORECAST MONDAY WILL BE TRICKY AS WELL. AS THE
TIMING AND STRENGTH DIFFERENCES GET WORKED OUT STAY TUNED FOR
FURTHER UPDATES.

AT THIS TIME WENT WITH A DRY FORECAST MONDAY THROUGH WEDNESDAY.
TEMPERATURES WILL REMAIN AROUND NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  73  42  78 /  30   0   0   0
ANNISTON    52  73  46  79 /  40   0   0   0
BIRMINGHAM  49  73  47  79 /  20   0   0   0
TUSCALOOSA  49  74  47  80 /  10   0   0   0
CALERA      50  73  47  80 /  30   0   0   0
AUBURN      54  75  48  81 /  50   0   0   0
MONTGOMERY  53  76  49  82 /  50   0   0   0
TROY        54  76  47  81 /  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

80/80
Hazardous weather outlook, Apr 26, 2:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT WED APR 26 2006

ALZ011>015-017>050-272000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
300 PM CDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS EVENING AND TONIGHT.

PATCHY FOG WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STRONG UPPER LOW OVER THE PLAINS STATES WILL BRING UNSETTLED
WEATHER TO ALABAMA OVER THE WEEKEND.  IT IS TO EARLY TO TELL
IF THE ADVERSE WEATHER WILL ARRIVE SATURDAY OR SUNDAY...BUT
HEAVY RAINFALL AND STRONG STORMS ARE POSSIBLE AT SOME POINT
OVER THE WEEKEND.  ANYONE ATTENDING OR COORDINATING OUTDOOR
EVENTS SHOULD KEEP A CLOSE EYE ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED OVER THE WEEKEND.

In the hours before

Special weather statement, Apr 26, 3:46 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT WED APR 26 2006

ALZ018-262215-
ETOWAH-
446 PM CDT WED APR 26 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 515 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES WEST OF MOUNTAINBORO...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNTAINBORO AND
SARDIS CITY THROUGH 515 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

The radar

The Northeast Alabama radar (KHTX), 87 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Etowah

When
April 26, 3:50 PM CST
Where
Etowah County, 4 mi WSW of Sardis City
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.150, -86.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503245.